Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 87, NWS Norman, OK

June 1, 2019Archer County, Baylor County, Wichita County, Texas

NWS Norman, OK issued this flash flood warning at Jun 1, 2019, 7:59 PM CDT for Archer County, Baylor County, Wichita County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2019, 7:59 PM CDT (00:59 UTC)
Expired
Jun 1, 2019, 10:28 PM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Archer County, TX, Baylor County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 54 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:07 PM CDTFLASH FLOOD1 E Holliday, TXWATER RUNNING OVER THE ROAD ON FORD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

768 
WGUS54 KOUN 020059
FFWOUN
TXC009-023-485-020400-
/O.NEW.KOUN.FF.W.0087.190602T0059Z-190602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
759 PM CDT Sat Jun 1 2019

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northwestern Archer County in northern Texas...
  Southwestern Wichita County in northern Texas...
  Northeastern Baylor County in northern Texas...

* Until 1100 PM CDT.
  
* At 747 PM CDT, local law enforcement closed a portion of Highway 
  82 about 1 mile west of Holliday due to flowing water on the 
  roadway. Up to three inches of rain have already fallen. Flash 
  flooding is occurring or is imminent.

* Some locations that will experience flooding include...
  Southwestern Wichita Falls, Electra, Holliday, Dundee, Mankins and
  Lake Diversion.

Additional rainfall amounts of 1 to 2 inches will be possible in the 
warned area over the next couple of hours as more showers and 
thunderstorms approach from the west. This will worsen flooding 
conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3399 9877 3394 9874 3387 9858 3371 9865
      3374 9909 3387 9889 3405 9893

$$

03
1 follow-up statement
597 
WGUS74 KOUN 020328
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
1028 PM CDT Sat Jun 1 2019

TXC009-023-485-020338-
/O.CAN.KOUN.FF.W.0087.000000T0000Z-190602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Archer TX-Wichita TX-Baylor TX-
1028 PM CDT Sat Jun 1 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN ARCHER...SOUTHWESTERN
WICHITA AND NORTHEASTERN BAYLOR COUNTIES IS CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3399 9877 3394 9874 3387 9858 3371 9865
      3374 9909 3387 9889 3405 9893

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:09 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 1, 6:09 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
609 PM CDT Sat Jun 1 2019

.AVIATION...
Main concern for TAFs will be the possibility of an area of storms
forming in Kansas and the panhandles and sweeping down across
western Oklahoma into north Texas overnight, though there is still
some uncertainty as the the area and timing. Outside of
convection, expect VFR conditions and light southerly to
southeasterly winds.

Day

&&

.PREV DISCUSSION... /issued 339 PM CDT Sat Jun 1 2019/

DISCUSSION...
A small cluster of storms that moved across central Oklahoma this
afternoon, will continue to move southeast. Gusty winds and heavy
rainfall can be expected. An outflow boundary continues to push
southward across southwest Oklahoma and eastern parts of the Texas
Panhandle. Scattered thunderstorms are developing along and just
north of this boundary. Depending on afternoon development, most
of the storms across western north Texas and western Oklahoma
should decrease in intensity this evening. Better storm
organization may occur over the High Plains. Storms should
organize and move southeast and impact parts of western Oklahoma
and western north Texas late this evening and overnight. Storm
development along a cold front in southern Kansas appears more
questionable.

The forecast area will generally remain on the eastern side of a
shortwave ridge through early next week. Therefore, additional
thunderstorm complexes may impact the area, generally during the
late evening and overnight hours. Locally heavy rainfall and
perhaps some flooding will be possible.

A trough will approach the area around Wednesday/Thursday of next
week. Widespread showers and storms with heavy rainfall will be
possible during this period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  83  66  83 /  40  50  60  50
Hobart OK         67  84  67  84 /  60  40  50  40
Wichita Falls TX  69  86  70  87 /  50  50  40  40
Gage OK           61  82  62  82 /  60  40  60  30
Ponca City OK     64  80  64  79 /  40  50  60  60
Durant OK         70  86  70  87 /  20  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

14/03/14
Hazardous weather outlook, Jun 1, 12:05 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1205 PM CDT Sat Jun 1 2019

OKZ004>048-050>052-TXZ083>090-021130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1205 PM CDT Sat Jun 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms this afternoon and
tonight across northern and western Oklahoma and western north
Texas.

Location...
The slight risk area is northwest of a line from Stillwater to
Okarche to Fort Cobb to Frederick Oklahoma to Seymour Texas.

Timing...
through 3 AM.

Impacts...
Winds up to 60 to 70 mph.
Hail quarter to golf ball size.
Heavy rainfall.

Discussion...
A cluster of thunderstorms across northwest Oklahoma will continue
to move southeast through the afternoon. Gusty winds and heavy
rainfall will occur with the stronger storms. Some intensification
may occur during the afternoon, especially across west central
and southwest Oklahoma.

Thunderstorms are expected to develop over the High Plains of
eastern Colorado, western Kansas and the western panhandles this
afternoon and move east and southeast potentially reaching
portions of western Oklahoma and western north Texas early this
evening. Storms will become more widespread overnight. The
primary threat will be strong and potentially damaging winds with
these storms, although some large hail may also occur. Locally
heavy rainfall will also be possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the slight risk area should prepare for potential severe weather
operations this afternoon through early Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
An active weather pattern will persist over the next seven days
with at least a chance of thunderstorms each day somewhere over
Oklahoma and north Texas. There is a marginal risk of severe
weather across much of the area on Sunday and Sunday night, and
again over northwest Oklahoma on Monday and Monday night. Locally
heavy rainfall and flooding will also be possible, especially on
Sunday night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 1, 6:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
625 PM CDT Sat Jun 1 2019

TXZ089-020015-
Archer TX-
625 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR east central Archer County Until
715 PM CDT...

AT 623 PM CDT, a strong thunderstorm was located 6 miles southwest of
Windthorst, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Scotland and Windthorst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3351 9863 3364 9858 3367 9843 3357 9842
      3348 9842
TIME...MOT...LOC 2323Z 221DEG 9KT 3354 9853

03
Special weather statement, Jun 1, 6:37 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
637 PM CDT Sat Jun 1 2019

TXZ085-020015-
Wilbarger TX-
637 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southern Wilbarger County Until
715 PM CDT...

AT 636 PM CDT, a strong thunderstorm was located 4 miles southeast of
Lockett, moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Oklaunion, Grayback and Lockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3398 9937 3409 9938 3419 9910 3395 9906
TIME...MOT...LOC 2336Z 261DEG 17KT 3404 9931

03
Special weather statement, Jun 1, 6:59 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
659 PM CDT Sat Jun 1 2019

TXZ083-084-087-020030-
Foard TX-Knox TX-Hardeman TX-
659 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox and
southern Hardeman Counties Until 730 PM CDT...

AT 656 PM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Quanah to 7 miles west of Crowell to 6 miles
west of Truscott, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Quanah, Crowell, Chillicothe, Margaret, Vera, Medicine Mound, Thalia,
Truscott, Gilliland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3410 10005 3424 10001 3423 10000 3431 9999
      3428 9948 3361 9949 3375 10000 3383 10000
      3384 10005
TIME...MOT...LOC 2356Z 286DEG 11KT 3422 9979 3402 9984 3375 9992

03
Special weather statement, Jun 1, 7:34 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
734 PM CDT Sat Jun 1 2019

TXZ083>085-087-088-020115-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-Hardeman TX-
734 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...northeastern
Knox...southwestern Wilbarger...northwestern Baylor and southeastern
Hardeman Counties Until 815 PM CDT...

AT 730 PM CDT, strong thunderstorms were along a line extending from
6 miles east of Margaret to 7 miles south of Thalia to 3 miles
southeast of Truscott, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Vernon, Margaret, Lockett, Vera, Thalia, Truscott, Gilliland,
Rhineland and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3415 9923 3374 9933 3350 9963 3374 9986
      3398 9970 3418 9959
TIME...MOT...LOC 0030Z 307DEG 16KT 3408 9955 3387 9957 3371 9976

03
Local storm report, Jun 1, 7:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      4 W WINDTHORST          33.58N 98.51W
06/01/2019                   ARCHER             TX   FIRE DEPT/RESCUE

            WATER FLOWING OVER THE ROAD ON MUNCHRATH ROAD.

&&

PW
Local storm report, Jun 1, 7:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      1 W HOLLIDAY            33.81N 98.71W
06/01/2019                   ARCHER             TX   FIRE DEPT/RESCUE

            WATER OVER ONE LANE OF HIGHWAY 82

&&

PW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:08 PM CDTSevere Thunderstorm WarningOUNArcher52 min
Jun 1, 7:34 PM CDTSpecial Weather StatementOUNKnox41 min
Jun 1, 7:40 PM CDTAreal Flood AdvisoryOUNArcher, Baylor, Foard, Hardeman, Wichita, Wilbarger3 hr
Jun 1, 7:42 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox48 min
Jun 1, 7:46 PM CDTSevere Thunderstorm WarningOUNArcher, Clay27 min
Jun 1, 8:09 PM CDTSpecial Weather StatementOUNArcher36 min
Jun 1, 8:16 PM CDTSpecial Weather StatementOUNBaylor44 min
Jun 1, 8:21 PM CDTAreal Flood AdvisoryOUNArcher, Baylor3 hr
Jun 1, 8:26 PM CDTSevere Thunderstorm WarningOUNBaylor49 min
Jun 1, 8:49 PM CDTFlash Flood WarningOUNArcher, Baylor3 hr
Jun 1, 11:48 PM CDTSpecial Weather StatementOUNFoard, Hardeman42 min
Jun 2, 12:24 AM CDTSpecial Weather StatementOUNKnox36 min
Jun 2, 12:35 AM CDTSevere Thunderstorm WarningOUNFoard, Knox40 min
Jun 2, 1:15 AM CDTSpecial Weather StatementOUNKnox30 min
Jun 2, 1:37 AM CDTAreal Flood AdvisoryOUNBaylor, Knox3 hr
Jun 2, 2:23 AM CDTSpecial Weather StatementOUNArcher37 min
Jun 2, 2:41 AM CDTAreal Flood AdvisoryOUNArcher3 hr

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.